Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for hormonal imbalance and irregular vaginal bleeding

Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 2987 Questions

default
Posted on Thu, 9 Jul 2015 in Women's Health
Question: Hi
I apologize for my complicated question
48 yr old woman. History of breast cancer 2000, 2008- Double mastectomy, ER/PR-. Chemotherapy in 2000, but did not go into chemopause. Stage 1, no nodes or metastasis. Periods returned and I was able to have two children naturally, in 2002 and 2004.
On HRT for past two years due to severe hormone imbalance after an unplanned pregnancy and miscarriage at 6 weeks in 2010. Imbalance was confirmed through series of bloodtests. Place on estrodial patch .05/2x wk and Prometrium 200mg daily. This is with permission and cooperation of my oncologist. I am monitored every 3-6 months.
The HRT has helped immensely, but I have had issues these past 6 months with very irregular bleeding. Visit with gyn 6 weeks ago after short periods and constant spotting in between. Vag ultrasound found lining to be very thin- too thin for endo biopsy. But no fibroids, mass seen. Only remains of functional cyst. In an attempt, to rebalance hormones, gyn upped estrogen patch to .075.
I then proceeded to have rather heavy periods, 2 weeks apart. Not so heavy that I was soaking through anything, but heavier for me. Visited gyn again and this time she was able to do endometrial biopsy. I am waiting for the results. In the meantime, I have started to bleed again- just 5 days after the last period of sorts ended.

My question--- What in the world is going on? I admit I am frightened it may be endometrial hyperplasia, or cancer. I have also wondered, as I am not quite menopausal—perimeno, I’m sure—is my own system kicking out estrogen/prog on its own, which combined with the HRT, making things completely unbalanced?
I’m really tired of the constant bleeding and I’m not sure what questions I should be asking. More than that, I’m pretty worried.

XXX
doctor
Answered by Dr. Soumya 1 hour later
Brief Answer:
Details required

Detailed Answer:
Hi XXXXXXX

I would like to see ultrasound scan report. Please attach a copy so that I can see it and answer your question in detail.

Also mention what other medicines you are taking now and do you have any past history of cancers in family.

Regards,
Dr. Soumya
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Soumya 2 hours later
I am sorry, I do not have a copy of the ultrasound report. It was done six weeks ago and everything was explained to me as it was happening. The lining was very thin- less than 3mm. Ovaries were normal, remains if one small functional cyst.
Yes there is some cancer in my family. My mother had Padgetts cancer of the breast nipple. Mastectomy. She died of lung cancer, after decades of heavy smoking. Two paternal uncles also died of lung cancer, also heavy smokers. I do not smoke. That is all.
The only medication I am on is Vivelle Dot, 0.75--Estrodial patch 2x/wk. Gyn wants me to go down to 0.50. Was only on higher dose for 6 wks- Could this be contributing to the constant bleeding? Then on Prometrium 200mg daily. That is all.
I hope this helps?
doctor
Answered by Dr. Soumya 3 hours later
Brief Answer:
This is not cancer

Detailed Answer:
Hi XXXXXXX

Thanks for additional information.

I don't think this is cancer in anyway. Don't worry about cancer.

This appears to be related to hormonal imbalance you were having. This imbalance though is corrected by patch and prometrium seems to be inadequate and needs adjustments.

Such bleeding is called breakthrough bleeding which happens when there is imbalance of estrogen and progesterone. You can consider lowering estrogen patch dose to see if this helps. If not you might need to increase prometrium dose after some time.

I hope this answer helps you.

Regards,
Dr. Soumya
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Procedures

Recent questions on  Heavy periods

doctor1 MD

Hi..i have been prescribed northisterone to delay my heavy periods due on saturday. I started today and took 2 tablets one at breakfast and then at...

doctor1 MD

I am anemic and have been for a while I have had two iron infusions during the month of October. I just had a hysterectomy because of somewhat...

doctor1 MD

Hi doc..I had a c Section delivery on July.I am breast feeding as well as bottle feeding since my milk supply is low.My periods have returned .Iam...

doctor1 MD

I started my period three days ago and i am heavy bleeding to the point my tampon is full of blood and it has came through so bad that my panties...

doctor1 MD

Hello sir, I am 34 years old female. Having heavy menstrual periods from last 4 yrs. Currently diagonised with tsh level 3.56 . I am suffering with...

doctor1 MD

Hello doc.I have fibroids ,i found out when i was pregnant 2010.since then i had a scan and the doctor told me not to worry about it becouse they...

doctor1 MD

I have just finished a rather long heavy period and I have been having many pregnancy symptoms , light headed,dizzyness, extreme fatigue , tingling...